MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC MEXICO S. DE R.L. DE CV ACHIEVE MAPPING CATHETER - 20 MM; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 990063-020
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient had low blood pressure and a pericardial effusion.The case was aborted while the patient was under general anesthesia.A pericardiocentesis was performed. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 2af284, product type: balloon catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: annex d (fdc) code medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was later reported that the patient had a small baseline effusion and low blood pressure coming into the procedure.It was also reported that due to unstable blood pressure, there was a concern that the effusion may have been growing due to a perforation.After attempting pericardiocentesis, it was surmised that the patient did not have an actively bleeding perforation of growing effusion.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 4fc12 product type: sheath product event summary: the patient data files and the 990063-020 mapping catheter with lot number 227506189 was returned and analyzed.One patient file was received and recorded on the reported date of the event.The patient file showed eight applications were performed using a 2af284 catheter with lot number 10241.The patient file also showed system notice 50012 (the refrigerant delivery path is obstructed) during the transition phase at application number one.Visual inspection of the mapping catheter was performed.Visual inspection of the loop segment area showed the loop was intact with no apparent issues.No damage was observed along with the tip/loop section of the mapping catheter.Visual inspection of the pebax tubing area showed the pebax tubing was intact with no apparent issues or damage.Visual inspection of the electrodes showed the electrodes were intact with no apparent issues.All electrodes existed on the loop section and no cosmetic issues or anomalies were identified.Visual inspection of the shaft segment area showed that the shaft was kinked approximately 29 inches from the lemo connector.Visual inspection of the introducer showed that the introducer was broken at the proximal end.Visual inspection of the lemo connector showed the lemo connector was intact with no apparent issues or damage.The functional test was performed using a multimeter and the mapping catheter was connected to the test cable.The continuity and impedance measurement between the electrodes and the other side of the cable showed the electrodes' continuity and impedance to the cable were normal.In conclusion, the clinical issues of perforation, pericardial effusion, and hypotension occurred during the procedure and the decision to abort the procedure without use of alternate therapy was based upon the medical judgement of the physician.There is no indication of a relation of the adverse event to the performance or malfunction of the product.The mapping catheter failed the returned product inspection due to a kink/twist was observed on the catheter shaft and a broken/detached introducer observed at the tubing proximal end.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACHIEVE MAPPING CATHETER - 20 MM
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18936597
Report Number9617601-2024-00034
Device Sequence Number17899165
Product Code DRF
UDI-Device Identifier00643169467385
UDI-Public00643169467385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model Number990063-020
Device Catalogue Number990063-020
Device Lot Number227506189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/11/2024
04/11/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/11/2024
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...; SEE H11...
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale